Minnesota, 2023Winter Storm in Minnesota, January 3 to 4, 2023
January 3 to 4, 2023 · NWS MPX · 30 events in 30 counties and zones
On January 03 a band of heavy snow lifted up from the south and produced 1 to 2 inches per hour. Schools closed in advance of this system, and there were 3 ground stops at the MSP airport: 1221-1515 CST (for snow), 1701-1812 CST (for freezing drizzle), 1902-2030 CST (for freezing drizzle).
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On January 03 a band of heavy snow lifted up from the south and produced 1 to 2 inches per hour. Schools closed in advance of this system, and there were 3 ground stops at the MSP airport: 1221-1515 CST (for snow), 1701-1812 CST (for freezing drizzle), 1902-2030 CST (for freezing drizzle). This was part 1 of a two-part system. The second part is entered as a separate episode. Below are a few snowfall reports from Part 1 of the system:
6.4 inches in Waconia.|7 inches near Montrose.|8.0 inches in Canby.|8.5 inches near Willmar.|7 inches near Granite Falls.|8.5 inches near Comfrey.|9 inches near Clara City.
Then there was a break with some freezing drizzle in the middle. Part 2 was another area of snow developed and pivoted across eastern Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jan 3, 5:30 AM CST, 30 minutes earlier.
Area forecast discussion, Jan 3, 5:30 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
530 AM CST Tue Jan 3 2023
.UPDATED for 12Z Aviation Discussion...
Issued at 530 AM CST Tue Jan 3 2023
.DISCUSSION...(Today through Monday)
Issued at 205 AM CST Tue Jan 3 2023
KEY MESSAGES:
- Today will we will get heavy snow west and freezing rain south, with
a zone of mixed snow/freezing rain/rain in between.
- There will be a lull in activity later today after the main band
passes through.
- Later today after a few hours lull in activity widespread light to
moderate snow will start up and continue through Wednesday night.
Today through Wednesday... The surface low over Missouri early this
morning will move up into Iowa later this morning and which will
bring us to the main event of this storm. The low will then linger
in/around Iowa Wednesday as it continues to occlude and then
eventually move out into the Great Lakes Thursday. What this means
for us is that as the low pushes north so will the main band of the
heaviest precipitation. This will occur later this morning into the
afternoon. We will see a reduction to light snow or a full on dry
slot with nothing after this passes. Then as the low occludes and
stays fairly stationary we will get lingering stratiform
precipitation over us. Thermal profiles by this point with a
weakening low pressure would support snow for all locations. For the
earlier phase with the main band we will see more pronounced warm
air advection and moisture transport. This means a warm nose for
freezing rain and if it gets to the surface rain and the high
precipitable water values that we have been mentioning in previous
discussions. How far north this warmer air goes does vary from CAM
to CAM. The areas most likely to see the warm nose get them to rain
and freezing rain will be in south central Minnesota and parts of
west central Wisconsin. We are already seeing reports of freezing
rain this morning in south central Minnesota before this main band
arrives. Locations farther west and north like west central and
central Minnesota should remain snow outside of a chance for some
light wintry mix as the precipitation starts. It is this areas in
between that once again includes the Twin Cities that has a more
uncertain thermal profile. In some model sounding like the HRRR the
Twin Cities look most likely to see mostly or all snow with heavy
snow possible. Some others like the RAP have more of a warm nose
that suggests we could break into rain or freezing rain at times. I
do want to mention though that there isn't really a signal like in
south central Minnesota where rain/freezing rain would be the main
precipitation type. Just have some models suggesting more chances
for a mix that has rain at times and not just all snow. Looking into
the latest NBM precip types keeps the predominate type at snow as
the main precipitation band moves through with some chances for
rain/freezing rain this afternoon when the precipitation would be
lighter. This makes sense as with the continued warm air advection
throughout the day the best chances for temperatures warm enough
would be during the afternoon. With the Twin Cities being so close
here this means that the final types today could vary from one part
of the metro area to the other. With the best chances for heavier
snow in north and west parts of the metro and better chance to see
some mixed precipitation in southern and eastern parts of the metro.
Bottom line despite where you are and what precipitation type you
see there will be enough precipitation for travel impacts today. You
very well, depending on your location, see few to no impacts when
you wake up this morning. That will change though by later in the
morning to the afternoon. So for some the morning commute may be
spared, but later in the day including the evening commute could be
more difficult travel. Tonight into Wednesday night's snow should be
on the lighter side, but could accumulate another 3 to 6 inches
drawn out over this longer period.
Thursday through Monday... We could see some lingering light snow
into Thursday morning, but generally after this storm moves out we
will move into a quieter and drier period of weather. With high
pressure moving in there are not many chances for snow. The best
chance at the moment looks to be on Saturday when a shortwaves
passes through, but that would be light snow if any. Thursday will
see temperatures fall as the low finally moves out, but most of the
day will be the last of the warm days. Cooler, but not as cold as we
usually see in January behind winter storms, air moves in Friday
into the weekend. We then start to see a slow warming trend again as
we head into next week as our 850 mb winds shift back to warmer
regions from the south and west (vs from from Canada).
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 530 AM CST Tue Jan 3 2023
Winter weather will move from south to north today impacting all
terminals. So far this morning impacts have mostly been for low
ceilings and mist, as we have seen in past mornings, with some mixed
precipitation reported at MKT. Mid to late morning a band of heavy
snow or lighter snow with mixed precipitation will impact terminals
through the afternoon. Then there will be a period with
flurries/drizzle or a break. Light snow will return later and
continue for the rest of the TAF period. Winds will become gusty
today with some gusts up around 20 to 25 knots. This could blow some
of the snow around, but with this being a wetter snow it will not
loft as well as the drier stuff that we get when we are much colder.
KMSP... Low ceilings and mist again this morning at terminal. Unlike
past days though we will see conditions get worse later in the
morning as precipitation starts. There could be a period of some
mixed precipitation before it switched over to snow. Once it picks
up it will be mostly snow, which could be heavy at times late this
morning into the afternoon. Once the snow lets up this afternoon we
could see a break in precipitation before light snow starts up again
and lasts into Wednesday.
/OUTLOOK FOR KMSP/
Thu...Mainly VFR. MVFR/-SN possible early. Wind NW 5-10 kts.
Fri...VFR. Wind W 5 kts.
Sat...VFR. Wind N 5 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Weather Advisory from 10 AM this morning to 6 PM CST
Wednesday for Douglas-Kanabec-Mille Lacs-Morrison-Todd.
Winter Storm Warning until 6 PM CST this evening for Anoka-Benton-
Carver-Chisago-Hennepin-Isanti-Kandiyohi-McLeod-Meeker-Pope-
Ramsey-Sherburne-Stearns-Stevens-Swift-Washington-Wright.
Winter Weather Advisory from 6 PM this evening to 6 PM CST
Wednesday for Anoka-Benton-Carver-Chisago-Dakota-Hennepin-
Isanti-Kandiyohi-Le Sueur-McLeod-Meeker-Pope-Ramsey-Rice-Scott-
Sherburne-Stearns-Stevens-Swift-Washington-Wright.
Winter Storm Warning until midnight CST tonight for Brown-Chippewa-
Lac Qui Parle-Nicollet-Redwood-Renville-Sibley-Watonwan-Yellow
Medicine.
Winter Weather Advisory from midnight tonight to 6 PM CST Wednesday
for Brown-Chippewa-Lac Qui Parle-Nicollet-Redwood-Renville-
Sibley-Watonwan-Yellow Medicine.
Winter Storm Warning until 6 PM CST this evening for Dakota-Le
Sueur-Rice-Scott.
Winter Weather Advisory until 6 PM CST Wednesday for Goodhue.
Ice Storm Warning until 3 PM CST this afternoon for Blue Earth-
Faribault-Freeborn-Martin-Steele-Waseca.
Winter Weather Advisory from 3 PM this afternoon to 6 PM CST
Wednesday for Blue Earth-Faribault-Freeborn-Martin-Steele-
Waseca.
WI...Winter Storm Warning until 6 PM CST this evening for Barron-Polk-
St. Croix.
Winter Weather Advisory from 6 PM this evening to 6 PM CST
Wednesday for Barron-Polk-St. Croix.
Winter Weather Advisory until 6 PM CST Wednesday for Eau Claire-
Pepin-Pierce.
Winter Weather Advisory until 6 PM CST Wednesday for Chippewa-Dunn-
Rusk.
&&
DISCUSSION...NDC
AVIATION...NDCHazardous weather outlook, Jan 3, 3:08 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
308 AM CST Tue Jan 3 2023
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
040915-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
308 AM CST Tue Jan 3 2023
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Today and Tonight.
Expect significant travel impacts from a winter storm. Southern
MN will have snow and ice, with heavy snow to the north. Snowfall
rates of 1 to 2 inches per hour will be possible later this
morning into early this afternoon as a band of heavy snow lifts
northward across the area.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widespread light snow will continue into Wednesday and possibly
early Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters and snowfall observers are encouraged to report snowfall
amounts to the National Weather Service.
Winter Storm, Le Sueur
- When
- January 3, 6:00 AM CST to 6:00 PM CST
- Where
- Le Sueur forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Nicollet
- When
- January 3, 6:00 AM CST to January 4, 12:00 AM CST
- Where
- Nicollet forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Watonwan
- When
- January 3, 6:00 AM CST to January 4, 12:00 AM CST
- Where
- Watonwan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Brown
- When
- January 3, 6:00 AM CST to January 4, 12:00 AM CST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Redwood
- When
- January 3, 6:00 AM CST to January 4, 12:00 AM CST
- Where
- Redwood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Kandiyohi
- When
- January 3, 8:00 AM CST to 6:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained spotter measured 8.5 inches.
Winter Storm, Renville
- When
- January 3, 8:00 AM CST to January 4, 12:00 AM CST
- Where
- Renville forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained spotter measured 9 inches just on the other side of the Renville / McLeod county line.
Winter Storm, Sibley
- When
- January 3, 8:00 AM CST to January 4, 12:00 AM CST
- Where
- Sibley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Yellow Medicine
- When
- January 3, 8:00 AM CST to January 4, 12:00 AM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 5 to 8 inches across the region. A trained spotter measured 7 inches in far eastern Yellow Medicine county, and the cooperative observer in Canby measured 8.0 inches.
Winter Storm, Chippewa
- When
- January 3, 8:00 AM CST to January 4, 12:00 AM CST
- Where
- Chippewa forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 6 to 9 inches across the region.
Winter Storm, Lac Qui Parle
- When
- January 3, 8:00 AM CST to January 4, 12:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 6 to 9 inches across the region.
Winter Storm, Rice
- When
- January 3, 8:00 AM CST to 6:00 PM CST
- Where
- Rice forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.354, -93.297 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Dakota
- When
- January 3, 9:00 AM CST to 6:00 PM CST
- Where
- Dakota forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Scott
- When
- January 3, 9:00 AM CST to 6:00 PM CST
- Where
- Scott forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.649, -93.536 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained observer measured 5.4 inches in Prior Lake.
Winter Storm, McLeod
- When
- January 3, 9:00 AM CST to 6:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained observer measured 5.6 inches in McLeod county.
Winter Storm, Carver
- When
- January 3, 9:00 AM CST to 6:00 PM CST
- Where
- Carver forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained observer measured 6.3 inches in McLeod county.
Winter Storm, Washington
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Washington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.039, -92.884 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Wright
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Wright forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained spotter measured 6.8 inches.
Winter Storm, Hennepin
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Hennepin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region. A trained spotter measured 6.5 inches. The airport was closed due to the heavy snow rates.
Winter Storm, Ramsey
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Ramsey forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Meeker
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Stearns
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Stearns forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Pope
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Pope forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Stevens
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Swift
- When
- January 3, 10:00 AM CST to 6:00 PM CST
- Where
- Swift forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Anoka
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Anoka forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Chisago
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Chisago forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.503, -92.908 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Isanti
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Isanti forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Benton
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Benton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.699, -93.999 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
Winter Storm, Sherburne
- When
- January 3, 11:00 AM CST to 6:00 PM CST
- Where
- Sherburne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.444, -93.775 (the zone’s center; the record gives no point)
A heavy band of snow, with rates of 1 to 2 inches per hour caused significant travel impacts across the region as it moved through. Snowfall totals were 4 to 7 inches across the region.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Snow in California, January 3 to 6, 20232 deaths · $50,000 · 52 kt wind · 42 events
- Tornado and Flash Flooding in Mississippi, January 3, 2023$378,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Alabama, January 3 to 4, 20231 injured · EF2 · 20 events
- Tornadoes and Flash Flooding in Georgia, January 3 to 4, 20231 injured · $30,000 · EF1 · 36 events
- Tornado and Flooding in Alabama, January 3, 2023$36,000 · EF1 · 16 events
- Hail and Damaging Winds in Tennessee, January 3 to 4, 2023$60,000 · 1 in hail · 7 events
- Flash Flooding and Flooding in Kentucky, January 3, 2023$40,000 · 15 events
- Tornadoes and Hail in Illinois, January 3, 2023EF1 · 12 events
- Flash Flooding and Damaging Winds in Kentucky, January 3, 202351 kt wind · 33 events
- Flash Flood and Flooding in Ohio, January 3, 2023$18,000 · 15 events
- Tornado and Hail in Illinois, January 3, 2023EF1 · 3 events
- Flash Flooding and Damaging Winds in Alabama, January 3 to 4, 2023$20,000 · 53 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1076791, 1076792, 1076793, 1076794, 1076795, 1073587, 1073588, 1073589, 1073592, 1073593, 1073594, 1076790, 1072324, 1073581, 1073582, 1073583, 1073584, 1073586, 1073595, 1076809, 1076825, 1076826, 1076827, 1076828, 1076830, 1072314, 1076802, 1076803, 1076805, 1076806.